MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGE; PISTON SYRINGE
Model Number 328506
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that 2 relion® insulin syringes experienced hub separation from the device.The following information was provided by the initial reporter: spoke with consumer to confirm pharmacy address.Consumer reported, needle hub separated when removing shield.Stated, shield was not hard to remove 2 syringes affected.Lot: 0013346, catalog: 328506, date of event: unknown.
 
Event or Problem Description
It was reported that 2 relion® insulin syringes experienced hub separation from the device.The following information was provided by the initial reporter: spoke with consumer to confirm pharmacy address.Consumer reported, needle hub separated when removing shield.Stated, shield was not hard to remove.2 syringes affected.Lot: 0013346.Catalog: 328506.Date of event: unknown.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval? yes.D10: returned to manufacturer on: 2020-11-18.Investigation summary: customer returned (2) 1cc, 8mm, 31g relion syringes in an open poly bag from lot#: 0013346.Customer states that the needle hub separated when removing shield.Both returned syringes were examined and both exhibited a broken cannula.Microscopic examination of the returned sample revealed characteristics such as residual bends on the broken hub end, cracked adhesive, and tubing ovality (deformation from the normally circular cross section).When viewed together, these are all indicators of bending/re-straightening mode of failure.Removal of some of the epoxy made this observation more apparent.A review of the device history record was completed for batch# 0013346.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that did not pertain to the complaint.Bd was able to duplicate or confirm the customer¿s indicated failure.Root cause is bending / re-straightening mode of failure done by the customer.

Brand Name
RELION INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10901716
Report Number1920898-2020-01633
Device Sequence Number19468513
Product Code FMF
UDI-Device Identifier00681131311748
UDI-Public00681131311748
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number328506
Device Catalogue Number328506
Device Lot Number0013346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1